Alert archive / Florida / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 40, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jun 19, 2020, 3:14 PM EDT for Brevard County, Florida. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2020, 3:14 PM EDT (19:14 UTC)
- Expired
- Jun 19, 2020, 3:30 PM EDT
- In force
- 16 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Brevard County, FL
The radar
The Melbourne radar (KMLB), 66 km from the middle of the area, began a volume at 19:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 7.2 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1820 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 650 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.3
The text
As transmitted.
819
WUUS52 KMLB 191914
SVRMLB
FLC009-191930-
/O.NEW.KMLB.SV.W.0040.200619T1914Z-200619T1930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Melbourne FL
314 PM EDT Fri Jun 19 2020
The National Weather Service in Melbourne has issued a
* Severe Thunderstorm Warning for...
North central Brevard County in east central Florida...
* Until 330 PM EDT.
* At 314 PM EDT, a severe thunderstorm was located over Haulover
Canal, moving north at 15 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations impacted include...
Haulover Canal and Klondike Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2865 8066 2864 8079 2877 8082 2878 8069
2873 8064
TIME...MOT...LOC 1914Z 184DEG 12KT 2874 8076
HAIL...1.00IN
WIND...<50MPH
$$
VolkmerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 9:48 AM EDT, 5 hours 26 minutes earlier.
Area forecast discussion, Jun 19, 9:48 AM EDT, 5 hours 26 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
948 AM EDT Fri Jun 19 2020
.DISCUSSION...
...Threat for Locally Heavy Rainfall Again Today...
...Marginal Threat for Strong/Severe Afternoon/Evening Storms...
...Flood Watch Continues Through 8 PM This Evening for the Treasure
Coast...
Current-Tonight...10Z KXMR morning sounding shows a fairly saturated
profile with a PWAT of 1.98 inches. The latest Day 1 Convective
Outlook puts all of ECFL in a Marginal threat for strong/severe
storms. Enough CAPE, instability, and cool temperatures aloft (-8C
to -9C at 500mb) may produce marginally severe hail/locally damaging
winds in storms later today. Embedded impulses in the SWRLY flow
aloft will traverse the south-central peninsula. Convection will
become scattered to numerous this afternoon and early evening. Storm
motion will be toward the east or northeast at around 10 mph.
Training cells may allow for repeated rounds of precipitation for
some areas with localized/nuisance flooding, especially in prone
areas or locales that have seen plentiful rainfall of recent. The
potential will exist for storms to produce 1 to 3 inches of rain in
a 60 to 90 minute time-period with locally higher amounts possible.
Frequent lightning, wind gusts to 45 to 55 mph, and hail will be
additional threats. The east coast sea breeze will also develop and
push inland providing an additional focus for showers/storms.
Activity will slowly diminish past sunset into late evening.
High temps today in the upper 80s to low 90s should we see enough
heating and tonight's lows in the upper 60s to low 70s.
&&
.AVIATION...Light/variable morning winds. An ECSB will develop and
push inland during the day. A very moist/unstable atmosphere will
promote scattered to numerous showers/storms this afternoon thru
sunset. MVFR (local IFR) CIGs/VSBYs in/around storms. Generally VFR
outside of convection. Cell movement toward the east or northeast at
around 10 mph. Storm impacts/threats to aviation include frequent
lightning, hail, locally damaging downburst winds, and torrential
downpours.
&&
.MARINE...Today-Tonight...Favorable boating conditions from a
wind/sea standpoint, but this afternoon/early evening will find
scattered/numerous, offshore-moving, showers/storms. Marine
interests across inland lakes as well as intracoastal/near shore
Atlc waters will need to keep an eye to the sky west/southwestward
for approaching storms. Torrential downpours, cloud to water
lightning, hail and scattered wind gusts in excess of 35 kts will be
storm hazards. Winds/seas locally higher invof storms. Seas 2-3 ft
otherwise through the period. S/SE winds early in the period
increasing to 10-15 kts will become disrupted (variable direction)
as storms push through. SSW/SW winds forecast this evening/overnight
with speeds generally falling below 10 kts.
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch through this evening for Indian River-Martin-St.
Lucie.
AM...None.
&&
Sedlock/BlottmanHazardous weather outlook, Jun 19, 10:11 AM EDT, 5 hours 3 minutes before
Hazardous Weather Outlook...Updated National Weather Service Melbourne FL 1011 AM EDT Fri Jun 19 2020 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-200100- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 1011 AM EDT Fri Jun 19 2020 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... Numerous to widespread showers and lightning storms will develop by early this afternoon and continue into this evening due to a very moist air mass remaining across the area. Highest coverage will initially be closer to the coast before expanding inland during the afternoon hours. Today's threats with strongest storms will be frequent cloud to ground lightning, torrential downpours of 1 to 3 inches of rainfall, wind gusts up to 55 mph, and coin-size hail. Storm motion will be toward the east or northeast at around 10 mph. Move indoors to safety at the first sign of threatening skies, or if you hear thunder. .FLOOD IMPACT... Deep moisture and slow storm motion will bring the potential for showers and storms that persist over certain areas to produce 1 to 3 inches of rain in a 60 to 90 minute time period. Many areas across the interior as well as the Treasure Coast received between 1 and 3 inches of rain on Thursday, and additional heavy rain will increase the threat of localized flooding. A Flood Watch continues through this evening for Martin, Saint Lucie, and Indian River counties. .RIP CURRENT IMPACT... There will be a Moderate risk of rip currents at area beaches today. While rip currents will be present all day, the risk will be highest from 10 AM to 4 PM due to tidal effects. Always swim within sight of a lifeguard, and never swim alone. .MARINE THUNDERSTORM GUST IMPACT... Storm motion will take scattered to numerous showers and storms offshore this afternoon and evening. Storms that develop today will be capable of producing wind gusts in excess of 34 knots, small hail, and frequent lightning over the Atlantic waters, Intracoastal Waterway, and also across inland lakes. The highest threat will be south of a Leesburg to Sanford to Cape Canaveral line. Mariners should seek safe harbor when storms threaten. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. Afternoon showers and lightning storms are forecast each day with frequent lightning, torrential downpours, and gusty winds as the main hazards. For area beaches, a moderate risk of rip currents will continue into this weekend. .SPOTTER INFORMATION STATEMENT... Spotters are requested to monitor the weather and self activate if needed. Please report any rainfall amounts of 2 inches or more, or any flooding or roads or property to the National Weather Service in Melbourne. Continue to follow all local, state, and CDC guidelines. Combs/Sedlock
In the hours before
Special weather statement, Jun 19, 11:40 AM EDT, 3 hours 34 minutes before
Special Weather Statement
National Weather Service Melbourne FL
1140 AM EDT Fri Jun 19 2020
FLZ058-191630-
Okeechobee FL-
1140 AM EDT Fri Jun 19 2020
...SIGNIFICANT WEATHER ADVISORY FOR OKEECHOBEE COUNTY UNTIL 1230 PM
EDT...
At 1140 AM EDT, Doppler radar was tracking a strong thunderstorm
near Basinger, moving north at 10 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Okeechobee, Basinger, Fort Drum, Kissimmee Prairie Preserve and
Country Hills Estates.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Very heavy rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2726 8100 2730 8100 2730 8103 2732 8103
2733 8105 2735 8104 2735 8103 2736 8103
2736 8105 2738 8107 2738 8109 2764 8110
2764 8079 2755 8078 2756 8072 2725 8083
TIME...MOT...LOC 1537Z 192DEG 8KT 2739 8097
15Special weather statement, Jun 19, 1:04 PM EDT, 2 hours 10 minutes before
Special Weather Statement National Weather Service Melbourne FL 104 PM EDT Fri Jun 19 2020 FLZ047-054-191745- Southern Brevard County FL-Indian River FL- 104 PM EDT Fri Jun 19 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN INDIAN RIVER AND SOUTHEASTERN BREVARD COUNTIES UNTIL 145 PM EDT... At 104 PM EDT, Doppler radar was tracking a strong thunderstorm near Blue Cypress Lake, moving east at 10 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Palm Bay, Sebastian, Fellsmere, Malabar and Roseland. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 2766 8087 2792 8087 2802 8049 2776 8036 TIME...MOT...LOC 1704Z 259DEG 9KT 2778 8076 15
Special weather statement, Jun 19, 1:09 PM EDT, 2 hours 5 minutes before
Special Weather Statement
National Weather Service Melbourne FL
109 PM EDT Fri Jun 19 2020
FLZ064-191745-
Martin FL-
109 PM EDT Fri Jun 19 2020
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MARTIN COUNTY UNTIL 145
PM EDT...
At 109 PM EDT, Doppler radar was tracking a strong thunderstorm near
Palm City, moving north at 10 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Stuart, Palm City and Port Salerno.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2702 8020 2702 8039 2720 8041 2720 8028
2716 8020
TIME...MOT...LOC 1709Z 191DEG 10KT 2707 8029
15Special weather statement, Jun 19, 1:38 PM EDT, 1 hour 36 minutes before
Special Weather Statement National Weather Service Melbourne FL 138 PM EDT Fri Jun 19 2020 FLZ059-064-191830- St. Lucie FL-Martin FL- 138 PM EDT Fri Jun 19 2020 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ST. LUCIE AND NORTHEASTERN MARTIN COUNTIES UNTIL 230 PM EDT... At 138 PM EDT, Doppler radar was tracking a strong thunderstorm near North River Shores, or near Palm City, moving north at 10 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Port Saint Lucie, Walton, Fort Pierce, Stuart and White City. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 2712 8045 2749 8054 2749 8034 2718 8020 TIME...MOT...LOC 1738Z 186DEG 9KT 2719 8035 15
Special weather statement, Jun 19, 2:59 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service Melbourne FL
259 PM EDT Fri Jun 19 2020
FLZ147-191945-
Northern Brevard County FL-
259 PM EDT Fri Jun 19 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BREVARD COUNTY UNTIL 345
PM EDT...
At 259 PM EDT, Doppler radar was tracking a strong thunderstorm over
Merritt Island Wildlife Refuge, moving northeast at 5 to 10 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Titusville, Haulover Canal, Mims, Playalinda Beach and Scottsmoor.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2854 8080 2856 8093 2857 8093 2858 8094
2879 8087 2879 8085 2880 8084 2879 8084
2879 8079 2881 8080 2882 8077 2881 8075
2882 8075 2883 8071 2860 8054 2856 8053
TIME...MOT...LOC 1859Z 226DEG 6KT 2864 8077
15The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 8:23 PM EDT | Areal Flood Advisory | MLB | Lake | 82 min |
| Jun 19, 11:40 AM EDT | Special Weather Statement | MLB | Okeechobee | 50 min |
| Jun 19, 12:01 PM EDT | Areal Flood Advisory | MLB | Okeechobee | 89 min |
| Jun 19, 1:04 PM EDT | Special Weather Statement | MLB | Indian River | 41 min |
| Jun 19, 1:09 PM EDT | Special Weather Statement | MLB | Martin | 36 min |
| Jun 19, 1:38 PM EDT | Special Weather Statement | MLB | Saint Lucie | 52 min |
| Jun 19, 2:00 PM EDT | Special Marine Warning | MLB | 60 min | |
| Jun 19, 2:59 PM EDT | Special Weather Statement | MLB | Seminole | 46 min |
| Jun 19, 3:01 PM EDT | Special Marine Warning | MLB | 59 min | |
| Jun 19, 4:55 PM EDT | Special Weather Statement | MLB | Volusia | 50 min |
| Jun 19, 5:11 PM EDT | Special Weather Statement | MLB | Sumter | 34 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.